Alert archive / Florida / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 18, NWS Melbourne, FL

April 24, 2023Martin County, Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 24, 2023, 8:06 PM EDT for Martin County, Saint Lucie County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2023, 8:06 PM EDT (00:06 UTC)
Expired
Apr 24, 2023, 8:45 PM EDT
In force
39 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Martin County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 106 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 8:08 PM EDTHAIL 0.251 E Port Saint Lucie Ri, FLCOUNTY EM RELAYED REPORT OF PEA SIZED HAIL NEAR THE INTERSECTION OF US-1 AND SPANISH LAKES RD. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 2:35 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 0.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2023-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2023-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

981 
WUUS52 KMLB 250006
SVRMLB
FLC085-111-250045-
/O.NEW.KMLB.SV.W.0018.230425T0006Z-230425T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
806 PM EDT Mon Apr 24 2023

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Southeastern St. Lucie County in east central Florida...
  Northeastern Martin County in east central Florida...

* Until 845 PM EDT.

* At 806 PM EDT, a severe thunderstorm was located over Port Saint
  Lucie River Park, or over Walton, moving southeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Port Saint Lucie, Walton, Fort Pierce, Stuart and Saint Lucie
  Nuclear Power Plant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once to a
small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2714 8017 2727 8041 2742 8031 2738 8021
      2719 8013 2717 8012
TIME...MOT...LOC 0006Z 302DEG 7KT 2732 8030 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kelly
2 follow-up statements
924 
WWUS52 KMLB 250032
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
832 PM EDT Mon Apr 24 2023

FLC085-250041-
/O.CAN.KMLB.SV.W.0018.000000T0000Z-230425T0045Z/
Martin FL-
832 PM EDT Mon Apr 24 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARTIN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened. 
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Florida.

LAT...LON 2724 8019 2726 8020 2726 8021 2725 8020
      2725 8022 2726 8023 2726 8025 2728 8031
      2739 8030 2739 8023 2738 8021 2723 8015
TIME...MOT...LOC 0031Z 270DEG 11KT 2735 8025 

$$

FLC111-250045-
/O.CON.KMLB.SV.W.0018.000000T0000Z-230425T0045Z/
St. Lucie FL-
832 PM EDT Mon Apr 24 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN ST. LUCIE COUNTY...

At 831 PM EDT, a severe thunderstorm was located over Saint Lucie
Nuclear Power Plant, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Walton, Saint Lucie Nuclear Power Plant, Jensen Beach, Indian River
Estates and Nettles Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2724 8019 2726 8020 2726 8021 2725 8020
      2725 8022 2726 8023 2726 8025 2728 8031
      2739 8030 2739 8023 2738 8021 2723 8015
TIME...MOT...LOC 0031Z 270DEG 11KT 2735 8025 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kelly
953 
WWUS52 KMLB 250045
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
845 PM EDT Mon Apr 24 2023

FLC111-250053-
/O.EXP.KMLB.SV.W.0018.000000T0000Z-230425T0045Z/
St. Lucie FL-
845 PM EDT Mon Apr 24 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. LUCIE COUNTY
WILL EXPIRE AT 845 PM EDT...
        
The storm which prompted the warning has pushed offshore onto the 
Atlantic waters. Therefore, the warning will be allowed to expire. 
However small hail, gusty winds and heavy rain are still possible 
with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Florida.

LAT...LON 2724 8019 2726 8020 2726 8021 2725 8020
      2725 8022 2726 8023 2726 8025 2728 8031
      2739 8030 2739 8023 2738 8021 2723 8015
TIME...MOT...LOC 0043Z 302DEG 7KT 2734 8023 

$$

Kelly

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:47 PM EDT, 4 hours 19 minutes earlier.

Area forecast discussion, Apr 24, 3:47 PM EDT, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
347 PM EDT Mon Apr 24 2023

...New DISCUSSION, MARINE, AVIATION...

.DISCUSSION...

...Strong to Severe Storms This Evening...
...Additional Rounds of Rain and Storms Through the Week...

Currently...Severe Thunderstorm Watch until 8 PM EDT this evening
for Seminole, Orange, Brevard, Osceola, Indian River, Saint Lucie,
Martin and Okeechobee counties. Slow moving locally strong to
severe storms wl remain possible over the watch area through dusk
with activity slowly transitioning toward the east coast with
time. Main threats with storms look to be frequent lightning
strikes, gusty winds up to around 50 mph with a few gusts to 60
mph, hail up to around one inch, and heavy downpours. Head inside
at the first sign of lightning or thunder.

Tonight and Tuesday...

Ongoing storms hold promise to persist well into evening, with a
general decrease in strength after dusk. Expiration of the watch
will be addressed with time along with the possibility of
trimming some geographic area from the watch into evening.

The ongoing progressive pattern continues Tue with ample moisture
and the unsettled conditions aloft, combining with afternoon
instability to produce sct to numerous storms. The current SPC
outlook for ECFL Tue features a Marginal Risk of a few severe
storms from Osceola and Southern Brevard counties southward
around mid- late aftn as favorable convective ingredients combine
with some surface heating and boundaries. Forecast PoPs remain
likely to high scattered. Primary concerns will be surface wind
gusts, occasional to frequent lightning, and hail in any stronger
storms, as was the case Monday.

Tuesday Night-Friday (modified previous)...As afternoon and early
evening convection wanes, isolated showers will gradually shift
south and more offshore, leaving much of east central Florida dry
Tuesday night. Temperatures will fall steadily into the 60s with
lessening cloud cover. An enhanced southern jet stream will keep
fast/zonal flow in place over FL with several embedded short waves
transiting the state. The next well-defined vortlobes will cross the
state Wed-Wed night, followed by multiple "ripples" of vorticity
streaming overhead Thu night through Fri night. These features will
enhance coverage and intensity of showers/storms, particularly when
the greatest lift coincides with peak heating during the diurnal
cycle (in this case Wed and Fri).

At the surface, broadly convergent onshore flow will exist over the
state Wed, in proximity of pair of stalled/diffuse fronts over NOFL
and SOFL. A more robust cool front, associated with intensifying low
pressure crossing and moving offshore the mid Atlantic states, will
approach NOFL by late Thu and reach the peninsula on Fri. The
combination of synoptic features, both surface and aloft, will
combine with the mesoscale sea breeze boundaries to produce
scattered/numerous showers and storms through the period. In keeping
with the trend this week, a couple stronger storms cannot be ruled
out on Friday, especially considering the influence of synoptic
features.

Unusually cold H50 temps will remain overhead Wed (-15/-16C), which
supports strong to severe storms each day. Temps aloft "warm"
thereafter (-10/-11C Thu, about -9C Fri). Guidance shows a
significant increase in low-mid level wind fields on Fri, which will
support the threat of additional strong-severe storms ahead of the
approaching trough.

Max temps will creep upward to the L-M80s Wed and M-U80s by Thu-Fri.
Mins in the M-U60s.

This Weekend (previous)...The approaching front grinds to a halt
over the north or central peninsula Sat morning as an amplifying mid
level trough becomes a potent closed H50 low over the central CONUS,
then turns E and NE across the NE-mid Atlantic states through late
Sun. Should this verify, it would drag a respectable (for the end of
April) cool front through central FL Sun, preceded by scattered
showers and a few storms.

Max temps M-U80s Sat dropping back to L80s Sun, owing to clouds
/precip. Mins in the M-U60s Sat night, cooling off to U50s-L60s Sun
night (with the usual caveat about day 6-7 uncertainty).

&&

.MARINE...
Issued at 256 PM EDT Mon Apr 24 2023

Tonight and Tuesday...Local winds disrupted by storms moving
offshore will bring occasional gusts with choppy seas into
evening. Winds becoming onshore by early Tue with approach of the
next Gulf disturbance. Developing storms moving eastward offshore
from the mainland Tue wl have potential to produce strong marine
gusts, and locally steep waves. Headlines, otherwise for
underlying winds and seas are not expected.

Tuesday Night-Friday (modified previous)...Persistent light-moderate
onshore/ENE-E flow through mid week will freshen as it veers to SE-S
Thu-Thu night and even moreso out of the S-SW Fri. Seas 2-4ft Wed
build to 3-5ft Thu-Fri. Less confidence in the forecast exists
this weekend, though a general build in seas and perhaps SCEC/SCA
conditions arrive late weekend into early next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 256 PM EDT Mon Apr 24 2023

SCT-NMRS showers and lightning storms into early evening, with
TEMPOs for convective WX at all TAF sites. Will continue to
monitor for future updates. Hail and gusty winds up to 35-45kts
could accompany the strongest storms. Activity will drift towards
the coast through the evening hours, then offshore overnight.
During Tue, expect deteriorating aftn conds with MVFR more
prevalent along the srn coast by midday, then MVFR conds all sites
psbl in developing showers and brief storms with potential to
bring brief IFR conds, and local gusty winds should storms
directly affect aerodrome sites. Selective AMDs wl become more
likely aft 25/17Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  64  76  66  79 /  40  50  30  60
MCO  66  80  66  83 /  50  60  20  70
MLB  67  81  69  82 /  60  60  30  60
VRB  66  82  67  83 /  60  60  30  60
LEE  64  83  66  86 /  30  50  20  70
SFB  64  81  66  83 /  50  60  20  70
ORL  66  82  67  84 /  50  60  20  70
FPR  67  80  67  82 /  60  70  30  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Severe Thunderstorm Watch until 8 PM EDT this evening for FLZ045-
     046-053-058-154-159-164-247-254-259-264-347-447-547-647-747.

AM...Severe Thunderstorm Watch until 8 PM EDT this evening for AMZ552-
     555.

&&

SHORT TERM/AVIATION...Pendergrast
LONG TERM....Schaper
Hazardous weather outlook, Apr 24, 10:37 AM EDT, 9 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1037 AM EDT Mon Apr 24 2023

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-250100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1037 AM EDT Mon Apr 24 2023

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered lightning storms will develop over east central Florida
this afternoon, pushing offshore into tonight. The highest
coverage is expected to be generally south of Orlando. A few
storms are forecast to become strong to marginally severe and the
Storm Prediction Center has highlighted much of the area in a
Marginal Risk. Main threats with storms look to be frequent
lightning strikes, gusty winds up to around 50 mph with a few
gusts to 60 mph, hail up to around one inch, and heavy downpours.
Storms are forecast to move east to northeastward at around 15 to
20 mph. Head inside at the first sign of lightning or thunder.

.FLOOD IMPACT...
Periods of locally heavy rainfall up to two inches will be
capable of bringing standing water on roadways, and in any lower
spots with nuisance type flooding.

.RIP CURRENT IMPACT...
A Moderate risk for life-threatening rip currents continues at
area beaches. Check with the local beach patrol for additional
information about ocean hazards and always heed the advice of
lifeguards. Swim only within sight of a lifeguard and never enter
the ocean alone.

.MARINE THUNDERSTORM GUST IMPACT...
Isolated to scattered lightning storms over east central Florida
will drift into the coast this evening and offshore overnight. A
few storms could become strong to severe, especially over inland
lakes south of metro Orlando. Main threats will be frequent
lightning strikes, wind gusts to around 40 to 50 knots, and hail
up to 1 inch. Storms will generally approach from the southwest at
around 15 to 20 knots.

.WATERSPOUT IMPACT...
Storms containing brief funnel cloud spinups, or waterspouts will
be possible within the coastal areas of east Central Florida
mainly south of Cape Canaveral this afternoon.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
High coverage of showers and lightning storms looks to continue
through the upcoming weekend. A few storms will be strong to
marginally severe into midweek. Then, strong storms will again be
possible on Friday. Main threats will be gusty winds and hail.
However, ponding water will be an increasing hazard into late
week, as rounds of rainfall accumulate each day.

A moderate risk of rip currents looks to continue through at least
midweek.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Pendergrast/Leahy

In the hours before

Special weather statement, Apr 24, 5:53 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Melbourne FL
553 PM EDT Mon Apr 24 2023

FLZ247-347-447-242230-
Northern Brevard Barrier Islands FL-Mainland Northern Brevard FL-
Inland Northern Brevard FL-
553 PM EDT Mon Apr 24 2023

...A strong thunderstorm will impact portions of northern Brevard
County through 630 PM EDT...

At 553 PM EDT, Doppler radar was tracking a strong thunderstorm near
Merritt Island Wildlife Refuge, or near Playalinda Beach, moving
north at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Titusville, Haulover Canal, Mims, Playalinda Beach and Scottsmoor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.

&&

LAT...LON 2848 8062 2862 8095 2879 8087 2879 8085
      2880 8085 2876 8066 2860 8055
TIME...MOT...LOC 2153Z 196DEG 11KT 2859 8070

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Kelly
Special weather statement, Apr 24, 6:21 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
621 PM EDT Mon Apr 24 2023

FLZ058-154-159-254-259-242245-
Okeechobee FL-Coastal St. Lucie FL-Inland St. Lucie FL-
Inland Indian River FL-Coastal Indian River FL-
621 PM EDT Mon Apr 24 2023

...A strong thunderstorm will impact portions of northern St.
Lucie, northeast Okeechobee and southern Indian River Counties
through 645 PM EDT...

At 620 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Fort Drum, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Pierce, Vero Beach, Vero Beach South, Gifford and Pointe West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.

&&

LAT...LON 2741 8070 2754 8074 2767 8044 2741 8036
TIME...MOT...LOC 2220Z 262DEG 14KT 2747 8063

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Kelly
Local storm report, Apr 24, 6:27 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
627 PM EDT MON APR 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND GST     4 NNW KENNEDY SPACE CEN 28.62N  80.69W
04/24/2023  M44 MPH          BREVARD            FL   AWOS

            THE AWOS AT THE NASA SHUTTLE LANDING FACILITY (KTTS)
            MEASURED A WIND GUST OF 38KT/44MPH FROM THE
            EAST-SOUTHEAST.

&&

EVENT NUMBER MLB2300073

HALEY
Local storm report, Apr 24, 6:47 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
647 PM EDT MON APR 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     OKEECHOBEE              27.24N  80.83W
04/24/2023  M47 MPH          OKEECHOBEE         FL   MESONET

            WEATHERSTEM SITE AT OKEECHOBEE NORTH (1639W) REPORTED A
            WIND GUST OF 47MPH/41KTS FROM THE NORTHWEST.

&&

EVENT NUMBER MLB2300074

KRF
Special weather statement, Apr 24, 7:07 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Melbourne FL
707 PM EDT Mon Apr 24 2023

FLZ159-259-242345-
Coastal St. Lucie FL-Inland St. Lucie FL-
707 PM EDT Mon Apr 24 2023

...A strong thunderstorm will impact portions of central St. Lucie
County through 745 PM EDT...

At 706 PM EDT, Doppler radar was tracking a strong thunderstorm near
Saint Lucie West, or near White City, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Walton, Fort Pierce, White City, Saint Lucie Nuclear Power Plant and
Fort Pierce Inlet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.

&&

LAT...LON 2734 8053 2744 8055 2752 8027 2728 8021
TIME...MOT...LOC 2306Z 261DEG 11KT 2737 8046

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Kelly
Special weather statement, Apr 24, 7:59 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
759 PM EDT Mon Apr 24 2023

FLZ159-164-259-250030-
Coastal St. Lucie FL-Inland St. Lucie FL-Coastal Martin FL-
759 PM EDT Mon Apr 24 2023

...A strong thunderstorm will impact portions of southeastern St.
Lucie and northeastern Martin Counties through 830 PM EDT...

At 759 PM EDT, Doppler radar was tracking a strong thunderstorm over
Port Saint Lucie River Park, or near Port Saint Lucie, moving
southeast at 5 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and White City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Florida.

&&

LAT...LON 2716 8021 2727 8043 2743 8032 2739 8021
      2722 8014
TIME...MOT...LOC 2359Z 307DEG 6KT 2732 8032

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Kelly

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:02 PM EDTAreal Flood AdvisoryMLBSaint Lucie3 hr
Apr 25, 11:27 AM EDTSpecial Marine WarningMLB48 min
Apr 25, 2:26 PM EDTSpecial Marine WarningMLB94 min
Apr 25, 3:00 PM EDTSpecial Marine WarningMLB60 min
Apr 25, 3:02 PM EDTSpecial Weather StatementMLBMartin28 min
Apr 25, 3:29 PM EDTSpecial Weather StatementMLBMartin31 min
Apr 25, 3:38 PM EDTSpecial Weather StatementMLBSaint Lucie37 min
Apr 25, 3:46 PM EDTSpecial Weather StatementMLBIndian River29 min
Apr 25, 4:01 PM EDTSpecial Weather StatementMLBLake29 min
Apr 25, 4:05 PM EDTSevere Thunderstorm WarningMLBLake25 min
Apr 25, 4:09 PM EDTSevere Thunderstorm WarningMLBIndian River, Saint Lucie51 min
Apr 25, 4:11 PM EDTSevere Thunderstorm WarningMLBLake34 min
Apr 25, 4:30 PM EDTSevere Thunderstorm WarningMLBLake30 min
Apr 25, 4:35 PM EDTSevere Thunderstorm Warning Destructive damage threatMLBLake40 min
Apr 25, 4:54 PM EDTSevere Thunderstorm Warning Considerable damage threatMLBLake27 min
Apr 25, 4:56 PM EDTSevere Thunderstorm WarningMLBMartin, Saint Lucie49 min
Apr 25, 4:58 PM EDTSpecial Weather StatementMLBLake32 min
Apr 25, 5:03 PM EDTSevere Thunderstorm Warning Considerable damage threatMLBLake, Orange, Osceola42 min
Apr 25, 5:24 PM EDTSpecial Weather StatementMLBOrange36 min
Apr 25, 5:34 PM EDTSevere Thunderstorm Warning Considerable damage threatMLBOsceola41 min
Apr 25, 5:58 PM EDTSpecial Weather StatementMLBMartin32 min
Apr 25, 6:04 PM EDTSpecial Weather StatementMLBOsceola26 min
Apr 25, 6:17 PM EDTSpecial Weather StatementMLBOsceola43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.